Alert archive / Connecticut / Flash Flood Warnings in 2013

Flash Flood Warning 33, NWS New York, NY

August 28, 2013Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Aug 28, 2013, 5:15 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2013, 5:15 PM EDT (21:15 UTC)
Expired
Aug 28, 2013, 7:15 PM EDT
In force
2 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 80 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WGUS51 KOKX 282115
FFWOKX
CTC009-282315-
/O.NEW.KOKX.FF.W.0033.130828T2115Z-130828T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
515 PM EDT WED AUG 28 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 715 PM EDT...

* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 4163 7293 4157 7294 4157 7287 4147 7283
      4141 7308 4156 7317 4157 7310 4159 7308
      4159 7306 4162 7305 4163 7302 4165 7294

$$

NV
2 follow-up statements
123 
WGUS71 KOKX 282215
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
615 PM EDT WED AUG 28 2013

CTC009-282315-
/O.CON.KOKX.FF.W.0033.000000T0000Z-130828T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HAVEN CT-
615 PM EDT WED AUG 28 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR NORTH
CENTRAL NEW HAVEN COUNTY...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF THUNDERSTORMS BETWEEN BEACON FALLS AND 
WATERBURY PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LAT...LON 4163 7293 4157 7294 4157 7287 4147 7283
      4141 7308 4156 7317 4157 7310 4159 7308
      4159 7306 4162 7305 4163 7302 4165 7294

$$

NV
208 
WGUS71 KOKX 282310
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
710 PM EDT WED AUG 28 2013

CTC009-282318-
/O.EXP.KOKX.FF.W.0033.000000T0000Z-130828T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HAVEN CT-
710 PM EDT WED AUG 28 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM EDT FOR NORTH
CENTRAL NEW HAVEN COUNTY...

THE WARNING WILL BE ALLOWED TO EXPIRE AS THE HEAVY RAIN HAS 
DISSIPATED. BETWEEN 2 AND 3 INCHES OF RAIN WERE DETECTED TO HAVE 
FALLEN ACROSS ACROSS CENTRAL PORTIONS OF NORTHERN NEW HAVEN COUNTY 
BETWEEN 430 PM AND 630 PM THIS AFTERNOON.

LAT...LON 4163 7293 4157 7294 4157 7287 4147 7283
      4141 7308 4156 7317 4157 7310 4159 7308
      4159 7306 4162 7305 4163 7302 4165 7294

$$

NV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 4:04 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 28, 4:04 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
404 PM EDT WED AUG 28 2013

.SYNOPSIS...
MULTIPLE UPPER LEVEL DISTURBANCES WILL IMPACT THE AREA THROUGH
THE END OF THE WEEK AS HIGH PRESSURE BUILDS IN AT THE SURFACE. A
WARM FRONT LIFTS NORTH ON SUNDAY...FOLLOWED BY A COLD FRONT
PUSHING THROUGH THE NORTHEAST EARLY NEXT WEEK. HIGH PRESSURE
BUILDS IN THE WAKE OF THE FRONT BY MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
INITIAL CONCERN IS THE ONGOING PRECIP LATE THIS AFTERNOON
ASSOCIATED WITH A PASSING UPPER LEVEL DISTURBANCE. GENERAL
CONSENSUS AMONG THE MESO MODELS MAINTAINS THE GREATER CHC FOR
PRECIP WOULD BE GENERALLY AROUND NYC METRO AREA UP INTO INTERIOR
CT WHERE 19Z LAPS INDICATES INSTABILITY VALUES ARE STILL REMAINING
BETWEEN 1000-1500 J/KG. UPPER LEVEL FLOW CONTINUES TO BE
MINIMAL...SO ANY DEVELOPING SHOWERS/TSTMS COULD LEAD TO
URBAN FLOODING...AND POSSIBLY EVEN ISOLATED THREATS OF FLASH
FLOODING. WILL KEEP LIKELY POPS IN FOR THIS AREA THROUGH
22Z...THEN DIMINISH THROUGH THE EVENING AS THE SHORTWAVE PUSHES
SOUTHEAST...AND INSTABILITY DECREASES WITH THE LOSS OF DAYTIME
HEATING. AN ISO SHOWER WILL BE POSSIBLE EARLY THIS EVENING OVER
THE ENTIRE AREA...THEN EXPECTING DRY CONDITIONS BY 06Z...LASTING
THROUGH THE REST OF THE NIGHT.

LATER THIS EVENING...PRECIP THREAT IS GONE...REPLACED WITH DEVELOPING
FOG. AT THE SURFACE...A SURFACE LOW TRACKS SOUTH OF THE
REGION...KEEPING A NORTHEASTERLY FLOW OVER THE AREA. THIS FLOW AIDS
IN KEEPING AN ALREADY MOIST LOWER LEVEL IN PLACE FROM PRECIP THIS
AFTERNOON...AND WITH WINDS BECOMING LIGHT...GENERALLY LESS THAN 5
KTS...CAN EXPECT AREAS OF FOG TO DEVELOP FOR MOST AREAS. 19Z VIS
SAT SHOWS A DENSE FOG BACK JUST SITTING OFF THE SE COAST OF
CT...WITH THE EXPECTATION IT WILL PUSH NORTH AND WEST INTO SE CT
AS WELL AS EASTERN LI. SO THE FORMATION OF DENSE FOG IN THESE
AREAS SHOULD BE MONITORED FOR TONIGHT.

TEMPS TONIGHT WILL BE SIMILAR TO PREVIOUS NIGHT...USING A BLEND OF
MET/MAV GUIDANCE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
REGION REMAINS UNDER A BROAD UPPER LEVEL TROUGH...BRINGING
MULTIPLE DISTURBANCES THROUGH THE AREA. SURFACE LOW TRACKS WELL SOUTH
OF LONG ISLAND DURING THE DAY THURSDAY...WITH HIGH PRESSURE THEN
BUILDING IN BY FRIDAY MORNING.

AREAS OF FOG THURS MORNING SHOULD DISSIPATE BY 15Z WITH THE HEATING
OF THE DAY. PRECIP REMAINS A CONCERN...GENERALLY OVER INTERIORS
AREAS OF NY AND CT NORTH AND WEST OF NYC...AS EACH SHORTWAVE
PUSHES THROUGH. THE COMBINATION OF THE FORCING OF THE SHORTWAVE
AND DAYTIME HEATING LENDS TO THE HIGHER POPS BEING MAINLY DURING
THE AFTERNOON AND EARLY EVENING. HOWEVER...EXPECTING ANY DEVELOPMENT TO
BE MORE SCT IN NATURE AND WILL TOP POPS AT CHC LEVELS WITH MINIMAL
SURFACE BOUNDARIES EXPECTED THAT WILL HELP TO TRIGGER ANY STORMS.
INSTABILITY LOWER THAN TODAY...BUT JUST HIGH ENOUGH OVER INTERIOR
AREAS TO WARRANT THE MENTION OF TSTMS AS WELL. UPPER LEVEL FLOW A
BIT STRONGER ON THURS...AND PW VALUES LOWER THAN TODAY...SO NOT
ANTICIPATING A SIMILAR FLOODING/SEVERE EVENT AS SEEN THIS AFTERNOON.

MOIST LOWER LEVELS REMAIN IN PLACE...SO ANOTHER NIGHT OF POSSIBLE
FOG DEVELOPMENT AS WINDS LIGHTEN WITH THE HIGH BUILDING IN. WILL
MENTION PATCHY FOG FOR NOW. LATEST GUIDANCE FOR TEMPS A BIT COOLER
THAN PREVIOUS RUNS...SO TRENDED SLIGHTLY DOWN. TEMPS WILL BE
DEPENDENT TOO ON THE EXACT EXTENT OF THE CLOUD COVERAGE/PRECIP
DEVELOPMENT DURING THE DAY. WITH SKIES EXPECTED TO BEGIN
SCATTERING OUT TOMORROW NIGHT...SHOULD SEE TEMPS A FEW DEGREES
COOLER THAN FORECASTED LOWS TONIGHT.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
LOW CONFIDENCE FORECAST WITH LARGE SPREAD AMONGST DETERMINISTIC
MODELS DURING THE LONG TERM PERIOD. THEREFORE...HAVE LEANED HEAVILY
TOWARDS WPC GUIDANCE BEYOND SAT. LARGE SCALE UPPER PATTERN IS IN
GENERAL AGREEMENT...ITS THE DETAILS AND TIMING THAT ARE THE ISSUE.
LARGE RIDGE ENCOMPASSING THE CENTRAL US WILL RETROGRADE TOWARDS ITS
NORMAL POSITION OVER THE DESERT SW BY THE END OF THE WEEK. THIS WILL
RESULT IN A DIGGING MEAN TROUGH OVER THE GREAT LAKES AND NORTHEAST
OVER THE WEEKEND AND INTO EARLY NEXT WEEK AND AN UNSETTLED WEATHER
PATTERN.

UPPER LEVEL TROUGH PUSHES TO THE EAST FRIDAY...AND WITH HIGH
PRESSURE AT THE SURFACE BUILDING IN...HAVE KEPT FRI/FRI NIGHT DRY.
LATEST ECMWF FINALLY COMING BETTER IN LINE WITH THE REST OF THE
MODEL SOLUTIONS SO MORE CONFIDENT ON A DRY PERIOD INTO EARLY SAT.
THE GFS HAS MULTIPLE VORTICITY MAXIMA MOVING THROUGH THE AREA
MAKING IT DIFFICULT TO PINPOINT WHEN THERE WOULD BE PRECIP. IT
LOOKS WAY OVERDONE WITH ITS QPF FIELDS OVERALL...WHILE THE CMC IS
MOSTLY DRY UNTIL THE WARM FRONT ON SUN/SUN NIGHT AND THEN PRE-
FRONTAL TROUGH ON MON. THE EC HAS ANOTHER SHORTWAVE LIFTING
THROUGH NEW ENGLAND ON SAT.

A WARM FRONT WILL APPROACH FROM THE S SAT NIGHT AND LIFT ACROSS THE
AREA ON SUN. HAVE CAPPED POPS AT 30 PERCENT DUE TO THE DIFFERENCES
IN COVERAGE OF PRECIP AMONGST THE GUIDANCE. WE'RE LIKELY TO BE WARM
SECTORED ON MON WITH A PRE FRONTAL TROUGH DEVELOPING TO THE W OF NYC.
THIS WILL TRIGGER SHOWERS/TSTMS WITH A COLD FRONT MOVING THROUGH
LATE MON NIGHT INTO TUE MORNING. HIGH PRESSURE WITH A LESS HUMID
AIRMASS BUILDS IN MID WEEK....BRINGING ABOUT GENERALLY DRY
CONDITIONS.

TEMPS ARE EXPECTED TO BE SLIGHTLY ABOVE NORMAL LEVELS UNTIL THE COLD
FRONT PASSES THROUGH...THEN BECOME A FEW DEGREES BELOW NORMAL.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
LOW PRESSURE PASSES TO THE EAST TONIGHT AND THURSDAY.

LINGERING AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL IMPACT
WESTERN TERMINALS THROUGH 22-23Z...THEN THE BULK OF THE ACTIVITY
SHOULD DIMINISH IN COVERAGE. ISOLATED SHOWERS/TSTMS POSSIBLE INTO
THE EVENING...BUT GENERALLY VFR CONDITIONS EXPECTED THROUGH THE
EVENING OUTSIDE OF ANY HEAVIER CONVECTION.

HOWEVER...KGON COULD SEE AN ISOLATED THUNDERSTORM HAS IT DRIFTS TO
THE WEST OF THE AIRPORT LATE THIS AFTERNOON. THEN STRATUS MAY MOVE
IN QUICKLY THIS EVENING.

FOR THE OTHER AIRPORTS...STRATUS AND FOG MOVES IN FROM THE EAST
AROUND OR SHORTLY AFTER MIDNIGHT TONIGHT. IFR LIKELY OVERNIGHT.

STRATUS BURNS OFF THURSDAY MORNING.

WINDS WILL BE LIGHT E/SE THIS AFTERNOON INTO THE EVENING...THEN
LIGHT E/NE OVERNIGHT.

NE WINDS EXPECTED THURSDAY MORNING UP AROUND 10 KTS.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: LINGERING SHOWERS AND POSSIBLE THUNDERSTORMS
SHOULD TAPER OFF BY 22-23Z.

KJFK FCSTER COMMENTS: VFR WITH A FEW SHOWERS INTO THE EVENING.

KLGA FCSTER COMMENTS: GENERALLY VFR WITH A FEW SHOWERS POSSIBLE INTO
THE EVENING.

KTEB FCSTER COMMENTS: LINGERING SHOWERS AND POSSIBLE THUNDERSTORMS
SHOULD TAPER OFF BY 22-23Z.

KHPN FCSTER COMMENTS: GENERALLY VFR WITH A FEW SHOWERS POSSIBLE INTO
THE EVENING.

KISP FCSTER COMMENTS: VFR UNTIL STRATUS MOVES IN FROM THE EAST LATE
THIS EVENING OR OVERNIGHT.

OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THURSDAY AFTERNOON-SUNDAY...ISOLD-SCT SHRA/TSTMS POSSIBLE...MAINLY EACH
AFTERNOON/EVENING. AREAS OF MVFR OR LOWER POSSIBLE IN THE EARLY
MORNING.
.MONDAY...SUB VFR POSSIBLE IN SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
GENERALLY WEAK PRESSURE GRADIENT PERSISTS ACROSS ALL THE WATERS
THROUGH THE MIDDLE OF NEXT WEEK...KEEPING SUB-SCA CONDITIONS IN
PLACE.

&&

.HYDROLOGY...
ISOLATED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON COULD
PRODUCE A BRIEF HEAVY RAINFALL...RESULTING IN FLOODING OF POOR
DRAINAGE AND LOW LYING URBAN AREAS. THE FLASH FLOODING THREAT WILL
REMAIN LOW...THEN DIMINISH BY THIS EVENING. NO SIGNIFICANT
PRECIPITATION EXPECTED THROUGH SUNDAY.

THERE WILL BE A CHANCE FOR HEAVIER PRECIP AMOUNTS THE BEGINNING
OF NEXT WEEK WITH AN APPROACHING FRONTAL SYSTEM. HOWEVER...IT IS
STILL TOO EARLY TO DETERMINE TOTALS AND AREAS TO BE IMPACTED.

&&

.EQUIPMENT...
THE KWO35 TRANSMITTER HAS BEEN RETURNED TO SERVICE FOR USE OF THE
NOAA ALL HAZARDS RADIO PUBLIC WARNING SYSTEM DUE TO THE THREAT OF
SEVERE WEATHER THIS AFTERNOON AND EVENING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...SEARS
NEAR TERM...SEARS
SHORT TERM...SEARS
LONG TERM...24/SEARS
AVIATION...PW
MARINE...SEARS
HYDROLOGY...SEARS
EQUIPMENT...
Hazardous weather outlook, Aug 28, 2:05 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
205 PM EDT WED AUG 28 2013

NJZ002-004-006-103>108-NYZ067>075-176-178-291815-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
205 PM EDT WED AUG 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS WITH SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO EARLY THIS EVENING. SOME OF
THESE STORMS MAY BE STRONG TO SEVERE...WITH GUSTY WINDS AND HEAVY
RAINS BEING THE MAIN THREATS. THESE STORMS WILL BE SLOW
MOVING...WITH THE HEAVY RAIN RESULTING IN POSSIBLE FLASH FLOODING
OVER URBAN AREAS OF NORTHEAST NEW JERSEY AND NYC. THE THREAT WILL
DIMINISH BY LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-291815-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
205 PM EDT WED AUG 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NYZ078>081-177-179-291815-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
205 PM EDT WED AUG 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Aug 28, 1:31 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
131 PM EDT WED AUG 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     FLASH FLOOD      HASBROUCK HEIGHTS       40.86N  74.07W
08/28/2013                   BERGEN             NJ   SKYWARN SPOTTER

            ROUTE 17 SOUTHBOUND CLOSED DUE TO FLOODING.

&&

PICCA
Special weather statement, Aug 28, 1:36 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
136 PM EDT WED AUG 28 2013

NJZ002-004-006-103>108-NYZ067-069-072-074-075-281830-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-ORANGE-RICHMOND
(STATEN IS.)-ROCKLAND-WESTERN BERGEN-WESTERN ESSEX-WESTERN
PASSAIC-WESTERN UNION-
136 PM EDT WED AUG 28 2013

...STRONG THUNDERSTORM WILL CONTINUE TO IMPACT
ESSEX...HUDSON...KINGS (BROOKLYN)...NEW YORK
(MANHATTAN)...PASSAIC...RICHMOND (STATEN
ISLAND)...ROCKLAND...UNION...WESTERN BERGEN AND WESTERN ORANGE
COUNTIES...

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY SHOWERS AND SCATTERED STRONG
THUNDERSTORMS...EXTENDING FROM ESSEX AND UNION COUNTIES IN NEW
JERSEY NORTHEAST INTO ORANGE COUNTY IN NEW YORK. THIS LINE IS
DRIFTING EAST AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THE STRONGEST STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...ARE OCCURRING
WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7475 4151 7448 4163 7428 4163 7427
      4057 7395 4061 7405 4049 7424 4049 7425
      4059 7421 4060 7439 4069 7445 4075 7437
      4090 7434 4090 7428 4099 7430 4104 7450
      4109 7450 4120 7437 4135 7468 4144 7476

NV
Special weather statement, Aug 28, 3:35 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT WED AUG 28 2013

CTZ007-008-282030-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
335 PM EDT WED AUG 28 2013

...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND WESTERN NEW LONDON
COUNTIES...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARLBOROUGH...OR NEAR EAST HAMPTON...AND
MOVING SOUTHWEST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4159 7246 4159 7242 4160 7242 4160 7238
      4160 7237 4160 7234 4161 7233 4159 7230
      4144 7236 4151 7273 4165 7255 4165 7251

NV
Special weather statement, Aug 28, 3:41 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
341 PM EDT WED AUG 28 2013

CTZ005-NYZ070-282045-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-
341 PM EDT WED AUG 28 2013

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER
COUNTIES...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIDGEFIELD...OR 9 MILES SOUTH OF DANBURY...
AND MOVING EAST AT 5 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES
AND HOURIS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4133 7332 4115 7345 4116 7347 4121 7348
      4120 7352 4127 7365 4136 7361 4136 7356
      4138 7354

DSW
Special weather statement, Aug 28, 4:43 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
443 PM EDT WED AUG 28 2013

CTZ006-282145-
NORTHERN NEW HAVEN-
443 PM EDT WED AUG 28 2013

...STRONG THUNDERSTORM WILL IMPACT NORTHERN NEW HAVEN COUNTY...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOLCOTT...NEARLY STATIONARY.

SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO
2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS WILL CAUSE
PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4163 7293 4157 7294 4157 7288 4155 7286
      4155 7285 4153 7284 4147 7306 4156 7314
      4157 7310 4159 7308 4159 7306 4162 7305
      4163 7302 4165 7294

NV
Local storm report, Aug 28, 5:00 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
500 PM EDT WED AUG 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     FLASH FLOOD      1 SE CARLTON HILL       40.84N  74.10W
08/28/2013                   BERGEN             NJ   SKYWARN SPOTTER

            RESCUE REQUIRED FOR PERSON IN CAR TRAPPED IN FLOOD
            WATERS AT CENTRAL AVE AND MOZART ST

1259 PM     FLASH FLOOD      HASBROUCK HEIGHTS       40.86N  74.07W
08/28/2013                   BERGEN             NJ   SKYWARN SPOTTER

            ROUTE 17 SOUTHBOUND CLOSED DUE TO FLOODING.

0104 PM     FLASH FLOOD      1 NE SOUTH HACKENSACK   40.87N  74.04W
08/28/2013                   BERGEN             NJ   SKYWARN SPOTTER

            RESCUE UNDERWAY FOR PERSON TRAPPED IN FLOOD WATERS AT
            WYSOCKI PL

0200 PM     FLASH FLOOD      ELIZABETH               40.67N  74.19W
08/28/2013                   UNION              NJ   MESONET

            URSINO LAKE WENT OVER ITS BANKS CAUSING FLASH FLOODING.

&&

JP

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 3:03 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region117 min
Aug 28, 3:27 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region2 hr
Aug 28, 3:35 PM EDTSpecial Weather StatementOKX55 min
Aug 28, 3:41 PM EDTSpecial Weather StatementOKX64 min
Aug 28, 3:50 PM EDTFlash Flood WarningOKXGreater Bridgeport Planning Region115 min
Aug 28, 4:13 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region62 min
Aug 28, 4:37 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region113 min
Aug 28, 4:43 PM EDTSpecial Weather StatementOKX62 min

Nearby

Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.